Alert archive / Kansas / Flash Flood Warnings in 2008
Flash Flood Warning 59, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jul 7, 2008, 5:53 PM CDT for Osborne County, Rooks County, Smith County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2008, 5:53 PM CDT (22:53 UTC)
- Expired
- Jul 7, 2008, 11:25 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Osborne County, KS, Rooks County, KS, Smith County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGID 072253
FFWGID
KSC141-163-183-080500-
/O.NEW.KGID.FF.W.0059.080707T2253Z-080708T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
553 PM CDT MON JUL 7 2008
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS
NORTHEASTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS
SOUTH CENTRAL SMITH COUNTY IN NORTH CENTRAL KANSAS
* UNTIL MIDNIGHT CDT TUESDAY
* AT 551 PM CDT...HEAVY RAIN WAS REPORTED FROM A THUNDERSTORM OVER
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODSTON...
PORTIS...HARLAN AND ALTON
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3956 9904 3963 9880 3967 9868 3956 9859
3953 9857 3931 9909 3947 9924
$$
HEINLEIN2 follow-up statements
000
WGUS73 KGID 080249
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
939 PM CDT MON JUL 7 2008
KSC141-163-183-080500-
/O.CON.KGID.FF.W.0059.000000T0000Z-080708T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMITH KS-ROOKS KS-OSBORNE KS-
939 PM CDT MON JUL 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHWESTERN OSBORNE...NORTHEASTERN ROOKS AND SOUTHEASTERN SMITH
COUNTIES...
AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALTON...
PORTIS...HARLAN...AND CROOKED CREEK.
RADAR ESTIMATES RAINFALL AMOUNTS OF TWO TO FOUR INCHES HAVE FALLEN
IN THE WARNED AREA. A RAINFALL TOTAL OF 2.52 WAS RECORDED IN
WOODSTON. ADDITIONAL RAINFALL AMOUNTS OF LESS THAN A QUARTER INCH
ARE EXPECTED FOR THE REST OF THE NIGHT.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3956 9904 3963 9880 3967 9868 3956 9859
3953 9857 3931 9909 3947 9924
$$
HEINLEIN000
WGUS73 KGID 080425
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1125 PM CDT MON JUL 7 2008
KSC141-163-183-080435-
/O.CAN.KGID.FF.W.0059.000000T0000Z-080708T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMITH KS-ROOKS KS-OSBORNE KS-
1125 PM CDT MON JUL 7 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
OSBORNE...NORTHEASTERN ROOKS AND SOUTHEASTERN SMITH COUNTIES...
THUNDERSTORMS HAVE ENDED...AND THE THREAT OF FLASH FLOODING HAS
DIMINISHED.
LAT...LON 3956 9904 3963 9880 3967 9868 3956 9859
3953 9857 3931 9909 3947 9924
$$
AWJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:41 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 7, 3:41 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 341 PM CDT MON JUL 7 2008 .SHORT TERM...TONIGHT THROUGH 12Z WEDNESDAY. MAIN FORECAST CONCERNS WILL BE CHANCE FOR THUNDERSTORMS TONIGHT INTO TUESDAY AND TEMPERATURES. CURRENT RADAR HAS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE NORTHERN PART OF THE FORECAST AREA...WHILE IN THE SOUTH THUNDERSTORMS ARE ALREADY DEVELOPING. EXPECT THAT THE THUNDERSTORMS WILL DEVELOP RAPIDLY ALONG AND BEHIND THE FRONT...IN ADVANCE OF AN UPPER WAVE MOVING THROUGH THE REGION. THESE THUNDERSTORMS SHOULD RAPIDLY BECOME SEVERE AS THE CAP ERODES THIS AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL INITIALLY BE HAIL BUT AS THEY PROGRESS THEY SHOULD FORM A LINE AND THEN WIND WILL BE THE MAIN THREAT. THE THUNDERSTORMS WILL PUSH TO THE SOUTHEAST THIS EVENING WITH THUNDERSTORMS REMAINING IN THE SOUTHEAST LATE TONIGHT. THE FRONT WILL MOVE TO THE SOUTHEAST OF THE FORECAST AREA DURING THE EVENING BUT WILL SLOW DOWN IN CENTRAL KANSAS. WITH THE FRONT LINGERING NEAR THE FORECAST AREA SOME THUNDERSTORMS ARE POSSIBLE IN THE SOUTHEAST TOMORROW MORNING BUT MAY LINGER INTO THE AFTERNOON IN THE FAR SOUTHEAST. BY LATE TUESDAY AND TUESDAY NIGHT THE FRONT WILL SAG FAR ENOUGH SOUTH SO THAT PRECIPITATION WILL END. AS THE UPPER TROUGH MOVES TO THE EAST NORTHWEST FLOW WILL DEVELOP. THIS SHOULD CONTINUE THROUGH TUESDAY NIGHT. .LONG TERM...12Z WEDNESDAY THROUGH MONDAY. MAIN FORECAST CONCERNS LIE WITH TEMPERATURES AND WEEKEND PRECIPITATION CHANCES. NOT A LOT OF A SIGNIFICANT CHANGES IN THE OVERALL PATTERN ALOFT IN THE EXTENDED PERIOD. FLOW REMAINS ZONAL...A FLATTENED RIDGE REMAINS OVER THE SOUTH CENTRAL AND SOUTHEASTERN PORTIONS OF THE CONUS...AND THE MAIN UPPER LEVEL JET STAYS TO THE NORTH NEAR THE US/CANADA BORDER. LOOKING AT THE MID/END OF THE WORK WEEK TIMEFRAME...MODELS DO HINT AT SCATTERED AREAS OF LIGHT PRECIPITATION DEVELOPING ON WEDNESDAY AND CONTINUING INTO THE EVENING HOURS. NO REAL STRONG FORCING MECHANISM PRESENT...BUT MODELS DEPICT A WEAK RIPPLE IN THE MID LEVEL FLOW ALONG WITH AN THETA E AXIS WORKING INTO THE REGION. DECIDED TO LEAVE FORECAST DRY...CONFIDENCE LOW AS SLIGHT DIFFERENCES BETWEEN MODELS DO EXIST WITH TIMING/EXACT LOCATION...BUT THERE IS SOME AGREEMENT WITH KEEPING THE PRECIPITATION JUST OUTSIDE OF THE CWA BOUNDARY. FOR THURSDAY AND FRIDAY...KEPT FORECAST DRY. AS IS THE CASE WITH THIS KIND OF PATTERN...NUMEROUS WEAKER AND QUICK MOVING WAVES WORK THEIR WAY THROUGH THE FLOW AND ACROSS THE REGION...WITH MODELS STRUGGLING WITH PINNING DOWN DETAILS AND NOT HAVING A WHOLE LOT OF AGREEMENT. AS FAR AS TEMPERATURES GO THROUGH THE REST OF THE WORK WEEK...NO SIGNIFICANT FRONTS CROSS THROUGH THE REGION...MEANING BASICALLY NO REAL BIG CHANGES...WITH HIGHS REACHING TO NEAR 90 AND INTO THE MID 90S. MORE INTERESTING PERIOD COMES DURING THE WEEKEND...WHEN NEXT BEST CHANCE FOR PRECIPITATION ARRIVES. A STRONGER SYSTEM CROSSES EAST ALONG THE US/CANADIAN BORDER WILL PUSH A SURFACE FRONT THROUGH THE PLAINS STARTING SATURDAY. AS THIS FRONT MOVES SOUTH...IT EVENTUALLY LOSES ITS PUSH FROM THE UPPER LEVEL SYSTEM AND BECOMES STALLED OUT ACROSS THE CENTRAL PLAINS AND OUR CWA. THIS WILL HELP TO PROVIDE A FOCUS FOR SHOWER/THUNDERSTORM DEVELOPMENT THROUGH THE WEEKEND...BEFORE ANOTHER UPPER LEVEL SHORTWAVE PROVIDES ENOUGH OF A PUSH TO MOVE IT FURTHER SOUTH...LEAVING MONDAY DRY. DID TREND TEMPERATURES THROUGH THIS TIMEFRAME DOWN WITH PRECIPITATION POSSIBLE AND MORE IN THE WAY OF CLOUDS...WITH HIGHS IN THE MID/UPPER 80S TO NEAR 90. && .PREV DISCUSSION... /ISSUED 1230 PM CDT MON JUL 7 2008/ AVIATION...SURFACE FRONT LOCATED VERY NEAR THE KGRI TERMINAL...ALONG WITH WEAK MID LEVEL FORCING...WILL SERVE AS A FORCING MECHANISM FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THUNDERSTORM INITIATION IS EXPECTED AFTER 19Z...WITH THUNDERSTORM ACTIVITY THEN PUSHING EAST / SOUTHEAST AWAY FROM KGRI BY 00Z. PREVAILING SURFACE WINDS WILL REMAIN OUT OF THE SOUTHWEST PRE-FROPA...WITH SURFACE WINDS TRANSITIONING TO THE NORTHWEST POST-FROPA...AND EVENTUALLY THE NORTH / NORTHEAST BY EARLY MORNING TUESDAY. LOCALLY VARIABLE SURFACE WINDS WILL INCREASE IN AND NEAR THUNDERSTORM ACTIVITY. CLOUD BASES WILL GENERALLY BE NEAR 8000 FT AGL...WITH BASES LOWERING TO NEAR 5000 FT AGL NEAR SHOWER AND THUNDERSTORM ACTIVITY. BASES WILL LIFT AFTER 00Z AS CONDITIONS IMPROVE THROUGH THE OVERNIGHT HOURS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 7, 4:19 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 419 PM CDT MON JUL 7 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 419 PM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE EVENING...MOSTLY ALONG A FRONT THROUGH FAR SOUTH CENTRAL NEBRASKA INTO NORTH CENTRAL KANSAS. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE SOUTHEAST OF A LINE FROM YORK THROUGH BEAVER CITY. IN THIS AREA THUNDERSTORMS WILL QUICKLY BECOME SEVERE WITH LARGE HAIL TO THE SIZE OF QUARTERS THE PRIMARY THREAT LATE THIS AFTERNOON. INTO THIS EVENING STORMS ARE EXPECTED TO FORM INTO A LINE AND WIND GUSTS TO 70 MPH WILL BECOME THE PRIMARY THREAT. THE THREAT FOR SEVERE WEATHER TO THE NORTHWEST OF A LINE FROM YORK TO BEAVER CITY WILL BE ISOLATED. THUNDERSTORMS WILL DEVELOP QUICKLY WITH HAIL THE PRIMARY THREAT INTO THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL CONTINUE IN THE FAR SOUTHEAST PORTION OF THE OUTLOOK AREA ON TUESDAY. THUNDERSTORMS RETURN TO THE FORECAST SATURDAY THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH THIS EVENING MAINLY SOUTH OF A LINE FROM YORK TO BEAVER CITY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 7, 4:26 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 426 PM CDT MON JUL 7 2008 KSZ006-007-NEZ085-086-072200- JEWELL-NUCKOLLS-SMITH-WEBSTER- 426 PM CDT MON JUL 7 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... NORTHERN JEWELL COUNTY IN NORTH CENTRAL KANSAS NORTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NELSON TO BOSTWICK TO 6 MILES NORTH OF ESBON...AND MOVING EAST AT 25 MPH. * THUNDERSTORMS WILL BE NEAR... SUPERIOR BY 435 PM CDT OAK BY 440 PM CDT WEBBER BY 450 PM CDT LOVEWELL STATE PARK BY 455 PM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 7, 4:55 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
455 PM CDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL BOSTWICK 40.04N 98.18W
07/07/2008 E1.00 INCH NUCKOLLS NE PUBLIC
&&
JCBLocal storm report, Jul 7, 5:00 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
500 PM CDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL SUPERIOR 40.02N 98.07W
07/07/2008 E1.00 INCH NUCKOLLS NE BROADCAST MEDIA
0458 PM TSTM WND GST SUPERIOR 40.02N 98.07W
07/07/2008 E60 MPH NUCKOLLS NE BROADCAST MEDIA
&&
JCBSpecial weather statement, Jul 7, 5:16 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 516 PM CDT MON JUL 7 2008 NEZ087-072245- THAYER- 516 PM CDT MON JUL 7 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... SOUTHERN THAYER COUNTY IN SOUTH CENTRAL NEBRASKA AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DESHLER...OR 36 MILES NORTH OF CONCORDIA... AND MOVING EAST AT 32 MPH. * THE THUNDERSTORM WILL BE NEAR... CHESTER BY 525 PM CDT HEBRON BY 530 PM CDT HUBBELL BY 540 PM CDT GILEAD BY 545 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 7, 5:29 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
529 PM CDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST LOVEWELL STATE PARK 39.89N 98.03W
07/07/2008 E60 MPH JEWELL KS PARK/FOREST SRVC
HIGH WINDS LASTED FROM APPROXIMATELY 510 TO 525 PM WITH
ESTIMATED GUSTS NEAR 60 MPH.
&&
ODERSpecial weather statement, Jul 7, 5:47 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 547 PM CDT MON JUL 7 2008 KSZ007-072315- JEWELL- 547 PM CDT MON JUL 7 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... NORTHERN JEWELL COUNTY IN NORTH CENTRAL KANSAS AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BURR OAK...OR 28 MILES NORTH OF BELOIT...AND MOVING EAST AT 31 MPH. * THE THUNDERSTORM WILL BE NEAR... MONTROSE BY 600 PM CDT LOVEWELL STATE PARK BY 605 PM CDT FORMOSO BY 610 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:44 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 46 min |
| Jul 7, 4:34 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 41 min |
| Jul 7, 5:06 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 39 min |
| Jul 7, 5:12 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 33 min |
| Jul 7, 5:13 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks, Smith | 47 min |
| Jul 7, 5:38 PM CDT | Flash Flood Warning | GID | Rooks | 6 hr |
| Jul 7, 6:00 PM CDT | Areal Flood Advisory | GID | Jewell | 4 hr |
| Jul 7, 6:06 PM CDT | Severe Thunderstorm Warning | GID | Smith | 39 min |
| Jul 7, 6:12 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 14 min |
| Jul 7, 6:30 PM CDT | Flash Flood Warning | GID | Jewell | 5 hr |
Nearby
Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.